Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Large thigh bruise from a fall
    avatar
    An_246571 posted:
    I fell on a staircase, and developed a very large bruise under my thigh. It swelled a little with some minor pain at first, but I applied ice and it was fine after an hour. I am also taking Aleve. Over a day or so, I developed a very large bruise on that same spot, however, there is no pain, just a little tenderness if I put pressure on it (like at night laying on it in bed). I believe I already see signs of the edges healing. I haven't been overly concerned about it, because it hasn't been a problem, but now I wonder if It is a good idea to see my doctor - just because of the size of it (it is around 4 inches across). From your site information, It appears that nothing is out of the ordinary to worry about, however. I am also wondering if I should stop my twice/week workouts with my personal trainer until it heals - if not, of course I would make sure he knows before we start in order to take it easy on the leg muscles for a couple of weeks.
    Reply
     
    avatar
    Mohiba K Tareen, MD responded:
    Dear An,

    Great question!

    It sounds like a typical bruise. I would suggest stopping any aleve, aspirin or ibuprofen products as they thin the blood and may prolong healing. If you need anything for tenderness, tylenol may help.

    Make sure it is turning yellow at the edges.

    There is no reason for you to stop your personal tr sessions- if anything, it will help the body reasorb the old blood.

    Please keep us posted!

    I hope that helps
     
    avatar
    mmm1812 replied to Mohiba K Tareen, MD's response:
    Thank you for this answer. I did go for my workout and not only did it not hurt, but it appears today to have helped the healing more. It is indeed turning yellow, so I am encouraged. Thanks for the advice on the Aleve/Aspirin - I note that WEB MD mentions using it - perhaps it should be clearer saying to use it just during the initial period after bruising when there is swelling.

    Thanks again!


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    Tea Tree Oil helps
    I got have a keloid scar from the chickenpox on my chest. I 've had this scar for 26 years and have tried many things from silcone sheets ... More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.